MAUDE Adverse Event Report: LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number GA-1008942
Medical Device Problem Codes Smoking (1585); Noise, Audible (3273)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during firing, the device had a loud popping sound and burning smell.There was no report of procedure or patient involvement.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the console device was not returned; however, it was serviced at the customer's facility by a field service engineer (fse).The fse confirmed the reported allegation of device noise/audible and smoking.According to case comments, the debris shield was defective and replaced.It was tested with a new fiber, and there seem to be no further issues.The malfunction found could have affected the device performance, leading to the event experienced by the customer.A review for device history review (dhr)/service history was completed and states that the device was installed on (b)(6) 2017, and this event occurred eight years after the system installation.After this period, component wear, failure, or damage is possible based on product use.A review of the device instructions for use (ifu), using p50h p100h hazard analysis, was performed and includes specific warnings related to "loud popping sound and burning smell," such as: popping or tapping coming sound from the fiber port: this is probably due to a malfunction of the optical fiber connector, and optical fiber burn back may occur during prolonged procedures, especially when using higher power.The investigation conclusion code assigned is cause traced to component failure, which indicates expected or random component failure without any design or manufacturing issue.
 
Event or Problem Description

Brand Name
PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma 6
yokneam 20692 04
IS  2069204
Manufacturer (Section G)
LUMENIS LTD
yokneam industrial park
hakidma st 6
yokneam 20692 04
IS   2069204
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22636761
Report Number2124215-2025-50019
Device Sequence Number13074428
Product Code GEX
UDI-Device Identifier07290109140520
UDI-Public(01)07290109140520(11)160927(10)43
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGA-1008942
Device Catalogue NumberGA-1008942
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2025
Supplement Date Received by Manufacturer08/12/2025
Initial Report FDA Received Date07/28/2025
Supplement Report FDA Received Date09/11/2025
Date Device Manufactured09/27/2016
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown